Journal Article

Most massive haloes with Gumbel statistics

O. Davis, J. Devriendt, S. Colombi, J. Silk and C. Pichon

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 413, issue 3, pages 2087-2092
Published in print May 2011 | ISSN: 0035-8711
Published online May 2011 | e-ISSN: 1365-2966 | DOI: http://dx.doi.org/10.1111/j.1365-2966.2011.18286.x
Most massive haloes with Gumbel statistics

More Like This

Show all results sharing this subject:

  • Astronomy and Astrophysics

GO

Show Summary Details

Preview

We present an analytical calculation of the extreme value statistics for dark matter haloes – i.e., the probability distribution of the most massive halo within some region of the universe of specified shape and size. Our calculation makes use of the counts-in-cells formalism for the correlation functions, and the halo bias derived from the Sheth–Tormen mass function.

We demonstrate the power of the method on spherical regions, comparing the results to measurements in a large cosmological dark matter simulation and achieving good agreement. Particularly good fits are obtained for the most likely value of the maximum mass and for the high-mass tail of the distribution, relevant in constraining cosmologies by observations of most massive clusters.

Keywords: methods: analytical; methods: statistical; dark matter; large-scale structure of Universe

Journal Article.  3793 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.